Clostridial Toxin Assay
- Clostridium difficile Toxin
- Antibiotic-associated Colitis Assay
- Pseudomembraneous Colitis Toxic Assay
Infections caused by Clostridial difficile (C. diff) occur either when the immune system is compromised, or when antibiotic treatment for an infection kills the beneficial bacteria that are normally found in the intestines. This allows C. diff numbers to rise in the intestines, usually within four to ten days after the antibiotic is started. High levels of C. diff results in fever, abdominal cramps, and large amounts of watery diarrhea. Pseudomembranous colitis may develop from the toxins that are released by the bacteria, which causes the lining of the colon to die.
In a medical emergency, step away from this web site and call for emergency help. Remember, we're not doctors and we don't claim to be able to diagnose your condition. The information and services we provide or display here are merely intended to make you a more knowledgeable patient so that you can have smarter conversations with your actual health care providers.